Alert archive / Florida / High Surf Advisories in 2006
High Surf Advisory 3, NWS Mobile, AL
NWS Mobile, AL issued this high surf advisory at Jun 11, 2006, 8:02 PM EDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2006, 8:02 PM EDT (00:02 UTC)
- Expired
- Jun 13, 2006, 2:00 PM EDT
- In force
- 42 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KMOB 120002 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 702 PM CDT SUN JUN 11 2006 ALZ063-064-FLZ002-004-006-120815- /O.NEW.KMOB.SU.Y.0003.060612T0002Z-060613T1900Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 702 PM CDT SUN JUN 11 2006 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT MONDAY. TROPICAL STORM ALBERTO WAS LOCATED ABOUT ABOUT 400 MILES SOUTH SOUTHWEST OF APALACHICOLA FLORIDA. ALBERTO WAS MOVING NORTH NEAR 6 KNOTS OR 7 MPH. ALBERTO WILL MOVE NORTHEAST ACROSS NORTHERN FLORIDA BY LATE TUESDAY. THE STORM WILL BRING INCREASING EAST WINDS AND BUILDING SWELL THIS EVENING...BRINGING DANGEROUS SURF CONDITIONS ON AREA BEACHES AS WELL AS ABOVE NORMAL TIDES...RIP CURRENTS...AND LOCALIZED BEACH EROSION. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
3 follow-up statements
000 WHUS44 KMOB 120913 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 413 AM CDT MON JUN 12 2006 ALZ063-064-FLZ002-004-006-121800- /O.CON.KMOB.SU.Y.0003.000000T0000Z-060613T1800Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 413 AM CDT MON JUN 12 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY... TROPICAL STORM ALBERTO WAS LOCATED ABOUT 275 MILES SOUTH SOUTHWEST OF APALACHICOLA FLORIDA AND WAS MOVING NORTH NORTHEAST NEAR 8 MPH. THIS MOVEMENT WILL CAUSE INCREASING EASTERLY WINDS ALONG WITH BUILDING SWELLS THROUGH THIS EVENING...CAUSING TIDES TO RUN 1 TO 3 FEET ABOVE NORMAL. LARGE BREAKING WAVES WILL CREATE DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS...AND CAUSE BEACH EROSION AND MINOR FLOODING OF LOW LYING AREAS...ESPECIALLY AT HIGH TIDE. THE AREAS MOST LIKELY TO EXPERIENCE MINOR FLOODING WILL BE THOSE AFFECTED BY THE HURRICANES OF THE PREVIOUS SEASON. HIGH TIDE IS PREDICTED BETWEEN 10 AM AND 2 PM THIS AFTERNOON. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS44 KMOB 122354 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 654 PM CDT MON JUN 12 2006 ALZ063-064-FLZ002-004-006-131200- /O.CON.KMOB.SU.Y.0003.000000T0000Z-060613T1800Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 654 PM CDT MON JUN 12 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY... TROPICAL STORM ALBERTO...OVER THE EASTERN GULF OF MEXICO...IS FORECAST BY THE NATIONAL HURRICANE CENTER TO MOVE NORTHEAST IN THE DIRECTION OF FLORIDAS BIG BEND...MAKING LANDFALL THERE TUESDAY MORNING. LARGE SWELLS ARE FORECAST TO CONTINUE BREAKING ONSHORE ALONG THE BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH TUESDAY MORNING...CREATING DANGEROUS RIP CURRENT AND HAZARDOUS SWIMMING CONDITIONS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS44 KMOB 130927 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 427 AM CDT TUE JUN 13 2006 ALZ063-064-FLZ002-004-006-131800- /O.CON.KMOB.SU.Y.0003.000000T0000Z-060613T1800Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 427 AM CDT TUE JUN 13 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... TROPICAL STORM ALBERTO...OVER THE NORTHEASTERN GULF OF MEXICO...IS FORECAST BY THE NATIONAL HURRICANE CENTER TO MOVE NORTHEAST AND MAKE LANDFALL IN THE FLORIDA BIG BEND LATER THIS MORNING. LARGE SWELLS ARE FORECAST TO CONTINUE BREAKING ONSHORE ALONG THE BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH EARLY THIS AFTERNOON...CREATING DANGEROUS RIP CURRENT AND HAZARDOUS SWIMMING CONDITIONS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Jun 11, 3:43 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 11, 3:43 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 243 PM CDT SUN JUN 11 2006 .SYNOPSIS...TROPICAL STORM ALBERTO WAS OVER THE SOUTHERN GULF OF MEXICO AT MID AFTERNOON. THE LOW LEVEL CENTER HAS MOVED AWAY FROM THE DEEP CONVECTION. STATIONARY FRONT WELL TO THE NORTH ACROSS THE TENNESSEE VALLEY. IN BETWEEN THE TWO SYSTEMS...THE FORECAST AREA REMAINS CAUGHT UP IN THE DRY MID LEVELS AS SEEN BY WATER VAPOR. /11 && .SHORT TERM...FORECAST NEXT FEW DAYS DEPENDS ON FUTURE TRACK AND STRENGTH OF ALBERTO. GUIDANCE IS QUITE DIVERSE IN THEIR SOLUTIONS...COURSE OF LEAST REGRET IS THE GFS WHICH IS CLOSER TO THE OFFICIAL NHC TRACK AND AGREES MORE CLOSELY WITH OUR PREVIOUS FORECASTS. THIS WILL MEAN LITTLE IF ANY RAIN OVER THE FORECAST AREA...SOME ISOLATED CONVECTION ALONG THE COAST AND NEAR THE FRONT IN A FEW DAYS AS IT DROPS INTO THE FORECAST AREA. THE UPPER TROUGH IS SUPPOSED TO PICK UP ALBERTO AND MOVE IT OFF TO THE NORTHEAST... HOWEVER IN DEFERENCE TO THE NAM AND THE CANADIAN WILL BOOST THE POPS JUST A BIT NEXT 24 TO 36 HOURS AS THESE TWO MODELS KEEP IT CLOSER TO THE CENTRAL GULF COAST AND PUSH MORE MOISTURE NORTH TOWARD THIS AREA. .LONG TERM...ASSUMMING THE TROPICAL STORM IS HISTORY BY THE START OF THE LONG TERM...UPPER RIDGE OVER TEXAS WILL KEEP NORTHWEST FLOW ALOFT AND LOWER PRECIPITABLE WATER VALUES ACROSS FORECAST AREA. ONLY ISOLATED TO SLIGHT CHANCE POPS THROUGH THE EXTENDED WITH MID 90S MOST PLACES FOR HIGHS AND AROUND 70 TO MID AND UPPER 70S FOR LOWS. /11 && .MARINE...WEATHER HEADLINE FOR THE DAY IS THE FORMATION OF THE FIRST TROPICAL STORM OF THE 2006 HURRICANE SEASON OVER THE MID GULF...ALBERTO. DATA FROM A HURRICANE HUNTER MISSION THIS MORNING INDICATED TROPICAL STORM FORCE WIND GUSTS IN SQUALLS OVER THE EASTERN GULF...NORTHEAST OF THE SYSTEM. LATEST VISIBLE SATELLITE PICTURES SHOW A HIGHLY SHEARED STRUCTURE TO THE CYCLONIC ENVELOPE OF ALBERTO. THE LOW LEVEL CENTER...OVER THE SOUTH CENTRAL GULF...WAS WELL REMOVED FROM THE DEEP CONVECTION/HIGHER WINDS WELL EAST OF THE CENTER. THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER SHOWS ALBERTO CROSSING THE FLORIDA PENINSULA TUESDAY AND MOVING NORTHEAST OFF THE SOUTHEAST UNITED STATES COAST WEDNESDAY. EARLY IN THE FORECAST...MAIN IMPACT LOOKS TO COME IN THE WAY OF BUILDING SWELL...WHICH WILL MEET ADVISORY CRITERIA FOR THE 20 TO 60 NM ZONES. WE ARE ALSO CALLING FOR SOME PASSING BANDS OF SHOWERS AT TIMES AS WELL. WITH ALBERTO FORECAST TO LIFT OUT OF THE GULF TUESDAY...A DECREASING WIND AND SUBSIDING SEA STATE IS FORECAST. FOR ADDITIONAL INFORMATION ON TROPICAL STORM ALBERTO...REFER TO THE LATEST PRODUCTS FROM THE NATIONAL HURRICANE CENTER. /10 && .FIRE WEATHER...SOME SPOTTY SHOWERS OR THUNDERSTORMS NEXT FEW DAYS BUT NOT EXPECTING AND PROLONGED RAIN EVENT ANYTIME SOON. SURFACE HUMIDITY WILL REMAIN ABOVE 35 PERCENT. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 94 72 94 / 10 20 10 20 PENSACOLA 75 93 74 94 / 20 20 10 30 DESTIN 77 91 76 92 / 20 20 20 30 EVERGREEN 70 94 69 93 / 10 20 10 20 WAYNESBORO 69 95 69 94 / 10 20 10 10 CAMDEN 69 93 68 92 / 10 20 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 PM SUNDAY TO 7 PM MONDAY FOR THE FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM. &&
Hazardous weather outlook, Jun 11, 6:50 AM EDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 AM CDT SUN JUN 11 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 550 AM CDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:05 PM EDT | Special Marine Warning | MOB | 40 min | |
| Jun 12, 6:34 PM EDT | Special Marine Warning | MOB | 56 min | |
| Jun 12, 7:19 PM EDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 26 min |
| Jun 12, 7:27 PM EDT | Special Marine Warning | MOB | 48 min | |
| Jun 12, 7:12 PM EDT | Severe Thunderstorm Warning | MOB | Wilcox | 30 min |
Nearby
High Surf Advisories in Florida, 2006High Surf Advisories in Alabama, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.